Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 25, 2005, 5:37 PM MST for Cochise County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 5:37 PM MST (00:37 UTC)
- Expired
- Jul 25, 2005, 6:16 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 99 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2743 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 260038 SVRTWC AZC003-260115- /O.NEW.KTWC.SV.W.0069.050726T0037Z-050726T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 537 PM MST MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA * UNTIL 615 PM MST * AT 535 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCNEAL...OR ABOUT 19 MILES NORTH OF DOUGLAS...AND MOVING NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELFRIDA AND SUNIZONA. LAT...LON 3141 10973 3146 10947 3196 10947 3191 10974 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 260100 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 556 PM MST MON JUL 25 2005 AZC003-260115- /O.CON.KTWC.SV.W.0069.000000T0000Z-050726T0115Z/ COCHISE AZ- 556 PM MST MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MST FOR CENTRAL COCHISE COUNTY... AT 554 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES EAST OF MCNEAL... OR ABOUT 20 MILES NORTH OF DOUGLAS...MOVING NORTH AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELFRIDA. NATIONAL WEATHER SERVICE RADAR ALSO ESTIMATED THAT BETWEEN ONE TO TWO INCHES OF RAINFALL HAD OCCURRED EAST OF MCNEAL AND ELFRIDA. NORMALLY DRY WASHES AND SMALL STREAMS ARE LIKELY FLOWING. LAT...LON 3141 10973 3146 10947 3196 10947 3191 10974 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 260116 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 615 PM MST MON JUL 25 2005 AZC003-260124- /O.EXP.KTWC.SV.W.0069.000000T0000Z-050726T0115Z/ COCHISE AZ- 615 PM MST MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COCHISE COUNTY EXPIRES AT 615 PM MST... AT 613 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM BETWEEN MCNEAL AND ELFRIDA HAD DECREASED BELOW SEVERE LEVELS. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COCHISE COUNTY WILL EXPIRE AT 615 PM MST. LAT...LON 3141 10973 3146 10947 3196 10947 3191 10974 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:45 PM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 25, 1:45 PM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST MON JUL 25 2005 .SYNOPSIS...A BROAD RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE CENTRAL UNITED STATES WITH A MOIST SOUTHERLY TO EASTERLY FLOW FOR THE NEXT FEW DAYS. THIS WEATHER PATTERN WILL PROVIDE THE AREA WITH DAILY SCATTERED SHOWERS AND THUNDERSTORMS. EVENTUALLY...SOME DRIER AIR MAY SPREAD INTO PARTS OF ARIZONA LATER IN THE WEEK FOR LESS SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY ACROSS NORTHERN AND WESTERN AREAS. && .DISCUSSION...STILL HANGING IN WITH DEEP MOISTURE ACROSS MOST OF THE AREA. 12Z KTUS SOUNDING CAME IN WITH 1.74 INCHES OF PRECIPITABLE WATER (ACTUALLY...THIS IS DOWN A LITTLE FROM OVER THE WEEKEND BUT NEEDLESS TO SAY STILL PLENTY). A BIT MORE SHEAR THAN YESTERDAY WITH A SOUTHERLY STEERING FLOW. 24 HR TREND ON SURFACE DEWPTS DOWN A FEW DEGREES...BUT STILL SOLIDLY IN THE 60S. SUNSHINE EARLY AND OFTEN WITH NOT MUCH IN THE WAY OF DEBRIS CLOUD FOR PLENTY OF SOLAR INSOLATION...TYPICAL BUILDUPS OVER THE MOUNTAINS NOW PUSHING INTO SOME VALLEY LOCATIONS. ANOTHER DAY WHERE HEAVY RAIN IS THE MAIN CONCERN WITH STORMS THIS AFTERNOON AND EVENING...BUT SEVERE COULD BE MORE OF A FACTOR AS WELL. OTHERWISE AN INCREASING FLOW FROM THE NORTHWEST BY MID WEEK WITH THE HIGH CENTER TEMPORARILY RECONSOLIDATING TO OUR SOUTH AS A TROUGH MOVES THROUGH THE INTERMOUNTAIN WEST AT HIGHER LATITUDES. THIS SHOULD SHOW AS SOME KIND OF DRYING TREND FROM THE WEST AND NORTH BY MID WEEK...BUT WILL LIKELY NOT PERSIST LONG ENOUGH TO KNOCK THINGS DOWN MUCH AROUND THIS PART OF THE STATE. STRONG EASTERLY TO SOUTHERLY FLOW RETURNS BY THE WEEKEND WITH SOME INTERESTING FEATURES LINING UP UPSTREAM...INCLUDING EASTERLY IMPULSES AND SOME REMNANT TROPICAL MOISTURE. && .FIRE WEATHER...ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA COMBINED WITH DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW PATTERN INTO THE UPCOMING WEEKEND...RESULTING IN A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THERE WILL BE THE POTENTIAL OF STRONG...ERRATIC AND SHIFTING WINDS WITH THUNDERSTORMS THAT DEVELOP...AS WELL AS VERY HEAVY RAINFALL CAUSING RAPID RUNOFF INTO WASHES AND STREAMS. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS SOUTHEAST ARIZONA THROUGH THE EVENING HOURS...INCLUDING IN THE VICINITY OF KTUS...KDUG...AND KOLS. CEILINGS MAY BRIEFLY LOWER TO 4K FT AGL LATE THIS AFTERNOON AND EARLY EVENING AT KDUG AND KOLS...WITH CEILINGS A LITTLE HIGHER AT KTUS AROUND 6K FT AGL. VISIBILITIES OF 2-4SM CAN BE EXPECTED WITH THE STRONGER STORMS. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAIN. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MEYER/ZELL WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 25, 11:35 AM MST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1135 AM MST MON JUL 25 2005 AZZ029>035-261400- UPPER GILA RIVER VALLEY-COCHISE COUNTY-SOUTHEAST PINAL COUNTY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1135 AM MST MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PINAL COUNTY...SANTA CRUZ COUNTY...COCHISE COUNTY...GRAHAM COUNTY...AND PIMA COUNTY .DAY ONE...TODAY SYNOPSIS...ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA COMBINED WITH DAYTIME HEATING WILL RESULT IN SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE THROUGH THE EVENING HOURS TONIGHT. INITIAL STORM DEVELOPMENT WILL GENERALLY BE OVER THE HIGHER TERRAIN. THE SHOWERS AND STORMS WILL MOVE TO THE NORTH/NORTHEAST AT AROUND 10 MPH. THE PRIMARY HAZARD WITH THESE STORMS WILL BE HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING. DISCUSSION...INITIAL SHOWER AND THUNDERSTORM DEVELOPMENT IS ALREADY UNDERWAY...WITH SOME RETURNS NOTED ON THE KEMX RADAR...MAINLY OVER COCHISE AND GRAHAM COUNTIES. WITH ABUNDANT MOISTURE (DEWPOINTS GENERALLY IN THE 60S AND PRECIPITABLE WATER VALUES RANGING FROM 1.2 TO 1.9 INCHES ACROSS SOUTHERN ARIZONA) THERE IS A HIGH RISK FOR HEAVY RAINFALL WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW PATTERN THROUGH NEXT WEEKEND. THIS WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH ISOLATED SEVERE AND LOCALIZED FLASH FLOODING ASSOCIATED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-261400- NORTHERN GREENLEE COUNTY- 1135 AM MST MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY .DAY ONE...TODAY SYNOPSIS...ABUNDANT MOISTURE IN PLACE COMBINED WITH DAYTIME HEATING WILL RESULT IN SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE THROUGH THE EVENING HOURS TONIGHT. INITIAL STORM DEVELOPMENT WILL BE ALONG THE MOGOLLON RIM AND IN THE SOUTHERN WHITE MOUNTAINS. THE SHOWERS AND THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 10 TO 15 MPH. THE PRIMARY HAZARDS WITH THE STRONGER STORMS WILL BE GUSTY WINDS TO NEAR 45 MPH...SMALL HAIL AND LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW PATTERN THROUGH NEXT WEEKEND. THIS WILL RESULT IN SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. ZELL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 24 min |
| Jul 26, 1:31 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 30 min |
| Jul 26, 1:46 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 30 min |
| Jul 26, 2:43 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 47 min |
| Jul 26, 3:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 54 min |
| Jul 26, 4:50 PM MST | Flash Flood Warning | TWC | Cochise | 55 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.